MAUDE Adverse Event Report: BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV¿ MIFI XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER

BOSTON SCIENTIFIC - COSTA RICA (HEREDIA) INTELLANAV¿ MIFI XP TEMPERATURE ABLATION CATHETER; CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Model Number M004MR45000
Medical Device Problem Code Impedance Problem (2950)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/21/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Device evaluated by mfr: the catheter was received for analysis after decontamination (in appropriate packaging).The returned device matches the upn and lot number provided by the customer.Body fluid was found under the seal of ring 3.A small piece of blue foreign material was found imbedded in the catheter.Electrical continuity checks revealed no shorts as checked manually using a multi-meter and breakout box.The tip was found to be open.An lcr test was performed which confirmed that the sensor measured within specifications.Functional inspection found the steering knob and the tension control knob functioned properly on both lock and unlock positions.No abnormal resistance was felt when actuating the steering mechanism.The device was connected to the maestro and the hi impedance message was displayed.X-rays did not reveal any abnormalities in the handle or the distal end.Collapsed guide coil under the strain relief was noted however.Dissection was performed.Measurements after dissection showed that the open of the tip wire was located inside the tip itself.There was continuity between the tip wire just proximal of the tip body to the handle connector.The tip was mounted on a chuck and was parallel polished.Parallel polishing found that the tip wire was fractured near the distal tip¿s proximal edge.Further attempts to determine the fracture surface features were unsuccessful.The fracture was buried in an area where, if accessed, would damage/alter the integrity of the fracture surface features.Insulation was dissected further around ring 3 to determine if bodily fluid ingress was present.No bodily fluid was observed.The manufacturing batch record review confirmed that the device met all material, assembly and performance specification.Complaint confirmed.The most probable root cause was unable to be determined.(b)(4).
 
Event or Problem Description
It was reported that high impedance occurred.The physician was unable to ablate due to a high impedance warning.The procedure was completed using another of the same catheter with no patient complications.However, device analysis found foreign matter and body fluid under the seal of ring 3.

Brand Name
INTELLANAV¿ MIFI XP TEMPERATURE ABLATION CATHETER
Common Device Name
CATHETER, PERCUTANEOUS, CARDIAC ABLATION, FOR TREATMENT OF ATRIAL FLUTTER
Manufacturer (Section D)
BOSTON SCIENTIFIC - COSTA RICA (HEREDIA)
302 parkway
la aurora
heredia
CS 
MDR Report Key6962413
Report Number2134265-2017-10603
Device Sequence Number1483494
Product Code OAD
UDI-Device Identifier08714729885719
UDI-Public08714729885719
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P020025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/27/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Expiration Date11/18/2019
Device Model NumberM004MR45000
Device Catalogue NumberMR4500
Device Lot Number0019984171
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/23/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/27/2017
Initial Report FDA Received Date10/19/2017
Patient Sequence Number1
Patient Age74 YR